Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 125, NWS Mobile, AL

August 11, 2015Butler County, Conecuh County, Covington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 11, 2015, 6:15 PM CDT for Butler County, Conecuh County, Covington County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 6:15 PM CDT (23:15 UTC)
Expired
Aug 11, 2015, 6:44 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL, Covington County, AL

The radar

The Ft Rucker radar (KEOX), 99 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS54 KMOB 112315
SVRMOB
ALC013-035-039-120000-
/O.NEW.KMOB.SV.W.0125.150811T2315Z-150812T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
615 PM CDT TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 700 PM CDT

* AT 615 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
  WINDS OVER 60 MPH WAS LOCATED OVER GEORGIANA...OR 16 MILES
  SOUTHWEST OF GREENVILLE...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GEORGIANA...           MCKENZIE...            RIVER FALLS...
  RED LEVEL...           GANTT...               I65 AND CR 7...
  I65 AND AL 106...      ROSE HILL...           

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3126 8663 3160 8688 3172 8672 3160 8650
      3153 8650 3153 8640 3145 8640 3149 8636
      3149 8634 3150 8633 3149 8631
TIME...MOT...LOC 2315Z 317DEG 24KT 3161 8674 
$$
2 follow-up statements
765 
WWUS54 KMOB 112334
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
634 PM CDT TUE AUG 11 2015

ALC013-035-039-120000-
/O.CON.KMOB.SV.W.0125.000000T0000Z-150812T0000Z/
CONECUH AL-COVINGTON AL-BUTLER AL-
634 PM CDT TUE AUG 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL CONECUH...NORTHWESTERN COVINGTON AND SOUTHEASTERN
BUTLER COUNTIES...
    
AT 634 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED NEAR RED LEVEL...OR 14 MILES NORTHWEST
OF ANDALUSIA...MOVING SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3126 8663 3155 8682 3167 8663 3160 8650
      3153 8650 3153 8640 3145 8640 3149 8636
      3149 8634 3150 8633 3149 8631
TIME...MOT...LOC 2334Z 312DEG 31KT 3150 8660 
$$
065 
WWUS54 KMOB 112344
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
644 PM CDT TUE AUG 11 2015

ALC013-035-039-112353-
/O.CAN.KMOB.SV.W.0125.000000T0000Z-150812T0000Z/
CONECUH AL-COVINGTON AL-BUTLER AL-
644 PM CDT TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONECUH...
NORTHWESTERN COVINGTON AND SOUTHEASTERN BUTLER COUNTIES HAS BEEN
CANCELLED...

AT 643 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL
CONECUH...NORTHWESTERN COVINGTON AND SOUTHEASTERN BUTLER COUNTIES HAS
WEAKENED BELOW SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CALL (800) 284-9059.

&&

LAT...LON 3126 8663 3155 8682 3167 8663 3160 8650
      3153 8650 3153 8640 3145 8640 3149 8636
      3149 8634 3150 8633 3149 8631
TIME...MOT...LOC 2342Z 317DEG 24KT 3145 8655 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:38 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 11, 3:38 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT TUE AUG 11 2015

.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...FOR TONIGHT THROUGH
WEDNESDAY...UPPER HIGH
PRESSURE SYSTEM CENTERED OVER NORTHERN TEXAS WILL RETROGRADE
SLIGHTLY WESTWARD AS THE BASE OF A VERY LARGE EASTERN CONUS UPPER
TROUGH...EXTENDING SOUTH FROM AN UPPER LOW PRESSURE AREA OVER
SOUTHEAST CANADA...DIGS SOUTHWARD ALL THE WAY TO CENTRAL FLORIDA.
MEANWHILE A COLD FRONT CURRENTLY PUSHING SOUTH THROUGH CENTRAL
MISSISSIPPI AND ALABAMA WILL ENTER IN THE NORTHERN PORTION OF THE
FORECAST AREA THIS EVENING. THE FRONT WILL ADVANCE FURTHER SOUTH
ACROSS THE FORECAST AREA OVERNIGHT...BUT THEN STALL ALONG THE I-10
CORRIDOR ON WEDNESDAY AS IT ENCOUNTERS A DEVELOPING SEABREEZE.

REGIONAL RADAR MOSAIC DETECTING TWO DISTINCT AREAS OF CONVECTION
BEGINNING TO FORM THIS AFTERNOON. ONE AREA IS ALONG A RESULTANT
SEABREEZE TRYING TO MOVE INLAND INTO THE COASTAL SECTIONS OF
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE...AND THE OTHER
IS AHEAD OF THE ADVANCING COLD FRONT. THE SHOWERS AND THUNDERSTORMS
IN BOTH OF THESE AREAS WILL CONTINUE TO EXPAND IN COVERAGE AND
INCREASE IN INTENSITY THROUGH EARLY EVENING.

DECREASING STABILITY WITH MLCAPES NEAR 1500 J/KG AND ABUNDANT LOW
LEVEL MOISTURE WILL HELP FUEL THE STORMS AS THEY DEVELOP. STILL
EXPECTING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGION THIS EVENING. THE BULK OF THE PRECIPITATION WILL MOVE SOUTH
LATE THIS EVENING THROUGH THE OVERNIGHT HOURS...WITH THE
PRECIPITATION ENDING ACROSS THE NORTHERN PORTIONS OF THE FORECAST
AREA...NORTH OF THE COLD FRONT. SOME OF THE STORMS COULD BE STRONG
TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT.

LOW TEMPERATURES TONIGHT WILL RANGE FROM 72 TO 76 INLAND AREAS...
WITH UPPER 70S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH
TEMPERATURES WEDNESDAY WILL RANGE FROM 90 TO 95 DEGREES. HEAT
INDICES WILL RANGE FROM 97 TO 104 DEGREES. /22

WEDNESDAY NIGHT THROUGH THURSDAY...THE EAST COAST UPPER TROUGH
REMAINS PRETTY STATIC...THOUGH A SHORTWAVE MOVING INTO THE TROUGH
FROM THE WEST PUSHES THE FRONTAL BOUNDARY SOUTH OF THE COAST...AND
MOVES DRIER AIR IN THE NORTH. A FEW SHOWERS STILL LOOK POSSIBLE
WEDNESDAY EVENING ALONG THE COAST UNTIL THE BOUNDARY MOVES WELL SOUTH
OF THE COAST...BUT FEEL THAT IF ANY...THESE WILL BE MOSTLY EVENING
SHOWERS. THURSDAY...WITH THE DRIER AIR OVER THE AREA...EVEN WITH
DAYTIME TEMPS STILL IN THE LOW 90S...HEAT INDICES OVER THE AREA WILL
DROP BELOW 100 WEDNESDAY.

WEDNESDAY NIGHT...SOME SHORTWAVE ENERGY THAT HAS MOVED THROUGH THE
BASE OF THE EASTERN UPPER TROUGH BEGINS TO ORGANIZE A SURFACE
CIRCULATION OFF THE FL/GA/SC ATLANTIC COAST...BRINGING BACK RETURN
MOISTURE OFF THE ATLANTIC. AM EXPECTING THIS MOISTURE TO BEGIN TO
WORK ITS WAY OVER MAINLY NORTHEASTERN SECTIONS OF THE FA. THIS
POINT...THIS BEGINNING MOISTURE RETURN WILL KEEP TEMPS FROM DROPPING
OVER THE NORTHEASTERN QUARTER OF THE FA AS LOW AS THE PREVIOUS NIGHT.

.LONG TERM...(FRIDAY ON)...FRIDAY THROUGH SATURDAY NIGHT...GUIDANCE
CONTINUES TO BREAK OFF THE SOUTHERN END OF THE EASTERN UPPER
TROUGH...CREATING A CLOSED LOW OVER THE NORTHERN GULF COAST. THIS
SEMI-ORGANIZED UPPER SYSTEM HELPS TO ENHANCE THE ONSHORE FLOW AND
MOISTURE RETURN OFF THE GULF AND TROPICAL ATLANTIC BY TIGHTENING THE
PRESSURE GRADIENT ALONG THE NORTHERN SIDE OF A SURFACE RIDGE OVER
THE SOUTHERN GULF OF MEX. THE ECMWF IS ADVERTISING A STRONGER RETURN
FLOW THAN THE GFS. EACH MODEL'S ENSEMBLES ARE ADVERTISING A SOLUTION
BETWEEN THEM...SO HAVE WENT BETWEEN FOR THE NUMBERS. THIS MEANS
TEMPS DROPPING TO AROUND SEASONAL WITH POPS A BIT BELOW...WITH THE
MOISTURE RETURN NOT STRONG ENOUGH TO WARRANT.

SUNDAY THROUGH MONDAY...BOTH ECMWF AND GFS ORGANIZE AN UPPER LOW
OVER/NEAR THE FA....BUT WITH TODAY'S RUNS...THE LOW OPENS QUICKLY TO
AN UPPER TROUGH OVER THE LOWER MISS RIVER VALLEY BY MONDAY EVENING.
THE GFS IS NOW THE FARTHEST WEST WITH THE UPPER DYNAMICS...THOUGH
UNLIKE THE ECMWF YESTERDAY...IS NOT ADVERTISING AS STRONG OF
SOUTHERLY FLOW...THUS MOISTURE RETURN AS THE ECMWF. THE ECMWF STILL
REMAINS THE STRONGEST WITH THE MOISTURE RETURN...AND IS STILL THE
WETTEST/COOLEST. HAVE CONTINUED WITH BLENDING THE SOLUTIONS....WITH
THE RESULT BEING TEMPS AROUND SEASONAL AND POPS A BIT BELOW.

MONDAY NIGHT THROUGH TUESDAY NIGHT...THIS PART OF THE FORECAST IS
PRETTY STATIC. THE UPPER TROUGH OVER THE LOWER MISS RIVER VALLEY AND
WESTERN PORTIONS OF THE SOUTHEASTERN CONUS CONTINUES TO OPEN...BUT
FOR THE NUMBERS...THE ONSHORE FLOW REMAINS PRETTY DECENT...KEEPING
TEMPS AND POPS AROUND SEASONAL.

&&

.AVIATION...
11/18Z TAF ISSUANCE...MAINLY VFR CEILINGS THROUGH THE
NEXT 24 HOURS. CEILINGS AND VISIBILITIES ARE FORECAST TO LOWER TO
MVFR CONDITIONS IN AND NEAR SHOWERS AND THUNDERSTORMS...ESPECIALLY
LATE THIS AFTERNOON. BRIEF REDUCTIONS IN VISIBILITIES TO IFR
CONDITIONS COULD OCCUR WITH THE STRONGER STORMS THAT DEVELOP.
PREVAILING LIGHT WESTERLY SURFACE WINDS WILL CONTINUE...EXCEPT
STRONGER AND MORE VARIABLE AND GUSTY NEAR THE SHOWERS AND STORMS. /22

&&

.MARINE...A SLOW MOVING COLD FRONT OVER THE SOUTHEASTERN STATES WILL
DRIFT SOUTH INTO THE NORTHERN GULF BY LATE WEDNESDAY NIGHT AND
STALL. THIS BOUNDARY WILL WAVER ACROSS THE NORTHERN GULF INTO
FRIDAY...AND THEN GRADUALLY DISSIPATE THROUGH THE WEEKEND AS A WEAK
RIDGE OF HIGH PRESSURE BECOME RE-ESTABLISHED ACROSS THE EASTERN GULF
OF MEXICO. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  93  72  93  69 /  60  30  20  05  05
PENSACOLA   77  93  74  93  74 /  50  30  30  05  10
DESTIN      79  90  76  93  76 /  50  30  30  05  10
EVERGREEN   73  95  66  94  65 /  50  20  05  00  05
WAYNESBORO  73  94  68  93  64 /  50  05  05  00  00
CAMDEN      72  94  66  93  65 /  50  05  05  00  05
CRESTVIEW   74  95  68  95  67 /  50  30  20  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 11, 6:25 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT TUE AUG 11 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
625 AM CDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE REGION TODAY...ESPECIALLY FROM LATE MORNING THROUGH THE AFTERNOON
HOURS AND INTO THE EARLY EVENING. SOME OF THE STORMS COULD BE STRONG
TO BRIEFLY SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY
THREAT.

STILL HOT TODAY...BUT NOT QUITE AS HOT AS PAST SEVERAL DAYS. HIGHS
TODAY ARE EXPECTED TO GENERALLY BE IN THE LOW TO MID 90S. NO HEAT
ADVISORY TODAY AS MAX HEAT INDICES WILL TOP OUT AT 103-107 DEGREES
FOR MOST LOCATIONS. A FEW SPOTS OVER EXTREME WESTERN COUNTIES MAY SEE
108 OR 109 DEGREES...BUT FEEL IT WONT BE WIDESPREAD ENOUGH TO WARRANT
ADVISORY. HOWEVER...HOT WEATHER SAFETY PRECAUTIONS SHOULD BE
CONTINUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE SOUTH TO THE COAST AND REMAIN NEARLY
STATIONARY THROUGH THE WEEKEND...WHILE GRADUALLY WEAKENING.
SCATTERED SHOWERS AND STORMS SHOULD BE EXPECTED...ESPECIALLY NEAR THE
COAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-121130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
625 AM CDT TUE AUG 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP INLAND
AND MOVE SOUTH TOWARD THE COAST AND THE NEAR SHORE COASTAL WATERS
FROM LATE MORNING THROUGH THE AFTERNOON AND INTO THE EVENING HOURS.
MARINERS SHOULD REMAIN ALERT AS STORMS MOVE DOWN FROM THE NORTH.
STRONGER STORMS WILL PRODUCE BRIEF STRONG GUSTY WINDS...LOCALLY ROUGH
SEAS AND FREQUENT LIGHTNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 11, 4:54 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
454 PM CDT TUE AUG 11 2015

ALZ057-058-060-112300-
BUTLER AL-CRENSHAW AL-COVINGTON AL-
454 PM CDT TUE AUG 11 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...CRENSHAW AND NORTHEASTERN COVINGTON IN
SOUTHCENTRAL ALABAMA UNTIL 600 PM CDT...

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENVILLE...
MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...           LUVERNE...             BRANTLEY...
RUTLEDGE...            DOZIER...              HEATH...
GANTT...               GLENWOOD...            ROSE HILL...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3153 8620 3146 8619 3128 8645 3176 8666
      3188 8650 3171 8615 3166 8615 3166 8616
      3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2154Z 320DEG 20KT 3177 8653
Special weather statement, Aug 11, 6:07 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
607 PM CDT TUE AUG 11 2015

ALZ056>058-060-120000-
BUTLER AL-CRENSHAW AL-COVINGTON AL-CONECUH AL-
607 PM CDT TUE AUG 11 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN BUTLER...SOUTHERN CRENSHAW...NORTHWESTERN COVINGTON AND
NORTHEASTERN CONECUH IN SOUTHCENTRAL ALABAMA UNTIL 700 PM CDT...

AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER I65 AND AL
106...OR 15 MILES SOUTHWEST OF GREENVILLE...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...           GEORGIANA...           BRANTLEY...
MCKENZIE...            RIVER FALLS...         RED LEVEL...
DOZIER...              HEATH...               GANTT...
I65 AND CR 7...        I65 AND AL 106...      ROSE HILL...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3157 8621 3123 8659 3166 8694 3177 8679
TIME...MOT...LOC 2307Z 302DEG 18KT 3166 8678

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:54 PM CDTSpecial Weather StatementMOBCrenshaw66 min
Aug 11, 6:07 PM CDTSpecial Weather StatementMOBButler53 min
Aug 11, 6:47 PM CDTSpecial Weather StatementMOBCovington58 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.